Hail, Chicot
- When
- May 11, 2:38 AM CST
- Where
- Chicot County, Lake Vlg
- Measured
- 0.75 in hail
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.333, -91.283
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at May 11, 2:29 AM CST, 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 329 AM CDT SUN MAY 11 2003 FORECAST CHALLENGES INCLUDE TIMING AND LOCATION OF PRECIP TUESDAY AND SUBSEQUENT PRECIPITATION CHANCES INTO THE LATTER PART OF THE WORK WEEK. HIGH PRESSURE CURRENTLY BUILDING INTO THE LOWER MISSISSIPPI VALLEY...GIVING OUR CWA PLEASANTLY COOL CONDITIONS FOR A CHANGE. HIGH CLOUDS ARE DRIFTING OVERHEAD FROM THE WEST IN MOST AREAS...THICKEST AND LOWEST IN THE SOUTH CWA. THESE CLOUDS WILL PERSIST IN SIMILAR FASHION ON AND OFF THROUGH MOST OF THE DAY...SO I WILL USE PARTLY CLOUDY WORDING GENERALLY. DRY AND PARTLY CLOUDY WEATHER WILL CONTINUE TONIGHT. LOWS TONIGHT WILL BE COOLEST IN THE EAST AS THE CENTER OF HIGH PRESSURE DRIFTS OVERHEAD. TEMPS IN THE WEST WILL BE KEPT UP A BIT BY DEVELOPING SOUTHEAST WINDS AND MORE CLOUDS. TUESDAY...THE FRONT CURRENTLY STALLED ALONG THE GULF COAST WILL BEGIN MIGRATING BACK NORTH IN EASTERN TX. ENERGY ENTERING FROM THE CENTRAL PLAINS IN THE NORTHWEST FLOW ALOFT WILL PROMPT ISENTROPIC LIFT OVER THIS FEATURE. LIFT WILL BE MOST ENHANCED OVER AR AND NORTHWEST LA...BUT ENOUGH MOISTURE MAY BE LEFT TO SQUEEZE OUT SHOWERS IN WESTERN ZONES. RAIN CHANCES WILL INCREASE DURING THE NIGHT AS THE ATMOSPHERE MOISTENS FURTHER AND ISENTROPIC LIFTING BECOMES MORE PRONOUNCED. ADDITIONALLY...A SHORTWAVE PROGGED TO MOVE ACROSS THE AREA OVERNIGHT SHOULD BE COINCIDENT WITH AN ELEVATED MCS. UPPER LEVEL FLOW AND EXPECTED PLACEMENT OF 850 MB THETAE GRADIENT SHOULD BRING THIS COMPLEX ACROSS THE NORTHERN CWA BEFORE MORNING. DUE TO THE ELEVATED NATURE OF THE SYSTEM...THE ONLY SEVERE RISK LOOKS TO BE HAIL AT THIS TIME. WEDNESDAY...THE OVERNIGHT MCS SHOULD STRENGTHEN THE SURFACE FRONTAL BOUNDARY WORKING BACK INTO THE CWA FROM THE SOUTHWEST. THE TIMING OF THE NEXT SHORTWAVE TO MOVE OVERHEAD IN NORTHWEST FLOW IS UNCERTAIN...BUT SHOULD OCCUR DURING THIS PERIOD...SPARKING MORE SHOWERS AND STORMS...ESPECIALLY OVER NORTHERN ZONES. THE FRONTAL BOUNDARY SHOULD GRADUALLY MOVE BACK NORTH OF THE CWA THURSDAY. WITH DISTURBED NORTHWEST FLOW CONTINUING...SCATTERED SHOWERS AND THUNDERSTORMS SHOULD PERSIST AS WELL. REST OF THE EXTENDED LOOKS GOOD AT THIS TIME. MAINLY AVN GUIDANCE WAS USED FOR TEMPS. PRELIMINARY NUMBERS JAN 082 052/082 062/81 0-255 MEI 082 050/083 060/80 00155 .JAN... AR...NONE. LA...NONE. MS...NONE. 50
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 111200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 121 PM CDT SAT MAY 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND SUNDAY... ...THUNDERSTORMS... VIGOROUS THUNDERSTORMS IN EASTERN OKLAHOMA THIS AFTERNOON WILL PROGRESS EASTWARD AHEAD OF A STRONG COLD FRONT. WARM AIR ALOFT OVER THE LOWER MISSISSIPPI VALLEY SHOULD PREVENT ANY SIGNIFICANT VERTICAL LIFT THIS AFTERNOON . HOWEVER...AS THE STORMS REACH THE DELTA REGION TONIGHT... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM ABOUT 10 PM THROUGH EARLY SUNDAY MORNING. THE PRIMARY RISK FROM THESE STORMS WILL BE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL...MAINLY NORTHWEST OF A GRENADA MISSISSIPPI TO BASTROP LOUISIANA LINE. THEN THE COLD FRONT IS SCHEDULED TO MOVE ACROSS MOST OF CENTRAL MISSISSIPPI SUNDAY MORNING WITH A BAND OF GENERALLY NON-SEVERE THUNDERSTORMS AS MOST OF THE UPPER LEVEL ENERGY PASSES OFF TO THE NORTH. WHILE THE AIRMASS WILL STILL BE MUGGY NEAR THE SURFACE...LOW LEVEL WIND FIELDS ARE PREDICTED TO WEAKEN AND BECOME MORE PARALLEL WITH THE UPPER WINDS. AS A RESULT THE CONVECTIVE ACTIVITY SHOULD BE MORE SCATTERED SUNDAY MORNING AS IT MOVES IN FROM THE NORTHWEST. ONCE THE THUNDERSTORMS SETTLE INTO SOUTH MISSISSIPPI DURING THE MIDDAY HOURS SUNDAY...MORE ISOLATED SEVERE STORMS WILL BECOME POSSIBLE WITH INCREASING INSTABILITY FROM DAYTIME HEATING. THE MAIN RISK FROM THESE STORMS WILL AGAIN BE DAMAGING STRAIGHT LINE WINDS. ...NON PRECIPITATION... BREEZY SOUTH TO SOUTHWEST WINDS CAN BE EXPECTED THIS AFTERNOON BETWEEN A STRONG LOW PRESSURE SYSTEM DEVELOPING OVER THE SOUTHERN ROCKIES...AND HIGH PRESSURE OFF THE SOUTHEAST ATLANTIC COAST. WINDS WILL BE FROM 15 TO 25 MPH AT TIMES...WITH OCCASIONAL GUSTS TO 35 MPH. THE STRONGEST WINDS WILL BE OVER THE DELTA REGION OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND NORTHWEST MISSISSIPPI. BOATERS ARE URGED TO USE CAUTION IF VENTURING OUT ON AREA LAKES. THE WINDS SHOULD DIMINISH BETWEEN 6 AND 9 PM. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY... ...DAYS TWO AND THREE... THE COMBINATION OF LATE AFTERNOON HEAT AND FRONTAL CONVERGENCE SUNDAY EVENING MAY BE ENOUGH TO BRING SOME OF THE STORMS IN PORTIONS OF SOUTHEAST MISSISSIPPI TO SEVERE LEVELS. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME HOWEVER...AN ISOLATED STORM COULD PRODUCE STRAIGHT LINE WIND GUSTS UP TO 60 MPH...MAINLY SOUTH OF A HATTIESBURG TO COLUMBIA LINE. DAYTIME INSTABILITY AND MARGINAL WIND SHEAR EARLY SUNDAY NIGHT SHOULD END BY MIDNIGHT BRINGING AN END TO THE RISK FOR SEVERE THUNDERSTORMS. ...DAYS FOUR THROUGH SEVEN... A RETURNING WARM FRONT ON WEDNESDAY COULD TRIGGER STRONG TO SEVERE THUNDERSTORMS ACROSS THE LOWER MISSISSIPPI VALLEY. A MOIST UNSTABLE AIRMASS WILL PUSH BACK TOWARD THE REGION WITH INCREASING NORTHWESTLY WINDS ALOFT PROVIDING SUFFICIENT WIND SHEAR FOR THE POTENTIAL OF MORE STORMS. THE INTENSITY OF THESE TYPE OF STORMS CAN VARY AND LATER FORECASTS MAY BE ABLE TO MORE ACCURATELY DEPICT THE MOST FAVORABLE LOCATION. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED LATE TONIGHT AND EARLY SUNDAY MORNING IN THE MISSISSIPPI DELTA... AND TOWARDS SUNDAY AFTERNOON IN SOUTHERN MISSISSIPPI AND EAST CENTRAL LOUISIANA. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5354614.